Hail, Marion
- When
- April 20, 8:54 PM CST
- Where
- Marion County, 4 mi NE of Guin
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.000, -87.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 20, 3:18 PM CST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR TYPE OF WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CDT THU APR 20 2006 .UPDATE... JUST DID A QUICK UPDATE FOR NEW SEVERE WATCH. WATCH INFORMATION LISTED AT BOTTOM OF DISCUSSION. && .PREVIOUS DISCUSSION... .SHORT TERM...(TONIGHT THROUGH FRIDAY) HELLO WEATHER FANS. STILL WAITING ON TODAYS ROUND TO GET GOING...AND IT WONT BE LONG. VERY SIMILAR TO YESTERDAY...MID- LEVEL CAPES ARE WAY UP...SUFFICIENT SHEAR...TEMPS STILL CLIMBING... THE LIMITING FACTOR SO FAR HAS BEEN INHIBITION...BUT THAT IS ALL BUT GONE. MAIN THREAT IS STILL LARGE AND DAMAGING WINDS. STORMS SHOULD DIE OFF BY 9 OR 10 PM. FRIDAY STILL CONCERNING AS SEVERE POTENTIAL IS FURTHER ENHANCED. SHORTWAVE CURRENTLY OVER THE 4 CORNERS REGION WILL GET TO MOVING LATER TODAY AND BE KNOCKING ON THE DOOR TOMORROW WITH AN ASSOCIATED COLD FRONT. TIMING WILL PLAY A BIG PART IN HOW THINGS WORK OUT. CLOUD COVER ACROSS THE NORTH MAY BE A LIMITING FACTOR...BUT MUCH OF THE AREA SHOULD HEAT UP NICELY. HOW MUCH WE HEAT UP ALSO PLAYS A BIG FACTOR. AGREE WITH PREVIOUS SHIFT THAT WITH THE GIVEN WIND SHEARS...A DERECHO EVENT LOOKS POSSIBLE. .LONG TERM...(SATURDAY THROUGH THURSDAY) STORMS WILL BE ENDING FROM WEST TO EAST ON SATURDAY MORNING AS COLD FRONT MOVES ON THROUGH. IN THE FRONTS WAKE...DRIER AIR WILL DOMINATE AS A RIDGE BUILDS ACROSS THE PLAINS STATES. THE NEXT SYSTEM WITH ASSOCIATED FRONT COMES BY MID-WEEK. ONLY MINOR TWEAKS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 82 57 72 / 40 60 70 30 ANNISTON 63 84 58 76 / 40 50 80 30 BIRMINGHAM 64 82 57 76 / 40 70 70 30 TUSCALOOSA 65 84 56 80 / 30 70 70 20 CALERA 65 84 58 78 / 30 60 70 20 AUBURN 64 85 59 75 / 30 20 80 40 MONTGOMERY 63 86 60 78 / 30 40 80 30 TROY 64 87 61 76 / 30 30 80 30 && .BMX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7PM. ALC009- 015-019-055-057-073-075-093-107-115-117-121-125-127-133- SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10PM. ALC009-015-019-055-05 7-073-075-093-107-115-117-121-125-127-133- && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 PM CDT THU APR 20 2006 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 550 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS...WITH SOME PRODUCING LARGE HAIL AND TORRENTIAL RAIN...WILL OCCUR THROUGH 10 PM NORTH OF A LIVINGSTON...TUSCALOOSA...ALEXANDER CITY...WEST POINT LAKE...LINE. SOUTH OF THIS LINE IT APPEARS STORMS WILL NOT DEVELOP FOR THE REMAINDER OF THE DAYLIGHT OR OVERNIGHT HOURS. ALL STORMS WILL WEAKEN BELOW SEVERE LIMITS BY 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA WITH WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL EXPECTED. THE STORMS WILL BEGIN BETWEEN 11 AM AND 1 PM IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL SEVERE THUNDERSTORMS. STEFKOVICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL NW BIRMINGHAM 33.53N 86.80W
04/20/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
MCDONALD CHAPEL
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 753 PM CDT THU APR 20 2006 ALZ034-210145- BIBB- 753 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 845 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEST BLOCTON...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST BLOCTON... CENTREVILLE AND BRENT THROUGH 845 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KNS/99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL W VERNON 33.76N 88.11W
04/20/2006 E0.50 INCH LAMAR AL EMERGENCY MNGR
FRIENDSHIP RD
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 800 PM CDT THU APR 20 2006 ALZ029-210200- RANDOLPH- 800 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 900 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF WEDOWEE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEDOWEE AND WOODLAND THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 824 PM CDT THU APR 20 2006 ALZ011-013-210230- FAYETTE-MARION- 824 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND MARION COUNTIES UNTIL 930 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTH OF GUIN...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GUIN...GU-WIN... WINFIELD...GLEN ALLEN AND BRILLIANT THROUGH 930 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KNS/99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL CALERA 33.10N 86.75W
04/20/2006 E1.00 INCH SHELBY AL PUBLIC
QUARTER SIZE HAIL IN THE CITY OF CALERA.
&&
80The Columbus AFB radar (KGWX), 44 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504833.